[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Photo Essay
July 1998

Successive Intraocular Nocardiosis and Cytomegalovirus Retinitis After Cardiac Transplantation

Author Affiliations
 

ELISABETH J.COHENMD

Arch Ophthalmol. 1998;116(7):960-961. doi:10.1001/archopht.116.7.960

A 44-YEAR-OLD man was seen with blurry vision in his left eye. Eight months earlier, he had undergone cardiac transplantation for idiopathic dilated cardiomyopathy and was recently given the biopsy-proven diagnosis of pulmonary nocardia. His medications included the combination drug sulfamethoxazole (800 mg)-trimethoprim (160 mg), cyclophosphamide, and prednisone. The sulfamethoxazole-trimethoprim combination was for pulmonary nocardia and the dosage had been decreased to once a day because of renal insufficiency. Visual acuity was 20/20 OU. Results of fundoscopic examination of the left eye revealed yellow, nummular, subretinal lesions in the inferonasal retina with overlying exudative retinal detachment and mild vitritis (Figure 1).

First Page Preview View Large
First page PDF preview
First page PDF preview
×